Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 32, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 2, 2009, 5:09 PM CDT for Fisher County, Nolan County, Texas. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2009, 5:09 PM CDT (22:09 UTC)
- Expired
- Jun 2, 2009, 6:00 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Fisher County, TX, Nolan County, TX
The radar
The Dyess AFB radar (KDYX), 100 km from the middle of the area, began a volume at 22:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 5:20 PM CDT | HAIL 4.25 | Roby, TX | HAIL TO SOFTBALL SIZE WAS REPORTED WITH WINDOWS BROKEN. |
| Jun 2, 5:30 PM CDT | TSTM WND DMG | Roby, TX | ALL NORTH FACING SIDES OF BUILDINGS WERE DAMAGED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:46 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 10.2 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1485 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1565 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 022209 TORSJT TXC151-353-022300- /O.NEW.KSJT.TO.W.0032.090602T2209Z-090602T2300Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 509 PM CDT TUE JUN 2 2009 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... NORTHERN NOLAN COUNTY IN WEST CENTRAL TEXAS... SOUTHERN FISHER COUNTY IN WEST CENTRAL TEXAS... * UNTIL 600 PM CDT * AT 507 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 4 MILES SOUTHWEST OF LONGWORTH...OR 9 MILES NORTH OF SWEETWATER...MOVING SOUTH AT 10 MPH. HAIL UP TO OR LARGER THAN BASEBALL SIZE WILL ALSO BE LIKELY. * THE TORNADO IS EXPECTED TO BE NEAR... SWEETWATER BY 540 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3237 10016 3236 10060 3281 10051 3282 10016 TIME...MOT...LOC 2208Z 352DEG 11KT 3259 10039 $$
1 follow-up statement
000 WWUS54 KSJT 022226 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 526 PM CDT TUE JUN 2 2009 TXC151-353-022300- /O.CON.KSJT.TO.W.0032.000000T0000Z-090602T2300Z/ NOLAN TX-FISHER TX- 526 PM CDT TUE JUN 2 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SOUTHERN FISHER AND NORTHERN NOLAN COUNTIES... AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED JUST NORTH OF SWEETWATER ...MOVING SOUTHEAST AT 10 MPH. A SECOND CIRCULATION WAS DEVELOPING ABOUT 10 MILES SOUTHEAST OF LONGWORTH IN SOUTHEAST FISHER COUNTY. BASEBALL SIZE HAIL IS ALSO LIKELY WITH THIS STORM. THE TORNADO WILL BE NEAR... SWEETWATER BY 530 PM CDT... LAKE SWEETWATER BY 545 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. && LAT...LON 3237 10016 3236 10060 3281 10051 3282 10016 TIME...MOT...LOC 2223Z 336DEG 15KT 3251 10037 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:12 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 2, 3:12 PM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 312 PM CDT TUE JUN 2 2009 .SHORT TERM... CURRENT VISIBLE SATELLITE SHOWS AN OUTFLOW BOUNDARY HAS PUSHED SOUTH FROM LUBBOCK TO NORTH OF ABILENE...ALREADY SEEING SHOWERS DEVELOPING IN FISHER AND NOLAN COUNTIES. CURRENT OBS SHOW DEW POINTS ARE IN THE MID TO UPPER 60S ACROSS WEST CENTRAL TEXAS AND CAPE VALUES ARE IN THE 3000 TO 3600 J/KG RANGE...SO A VERY UNSTABLE AIRMASS IS IN PLACE. EXPECT ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE OUTFLOW BOUNDARY THROUGH THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE LARGE AND DAMAGING HAIL...DAMAGING WINDS...FLASH FLOODING AND ISOLATED TORNADOES WILL BE POSSIBLE...MAINLY ALONG AND NORTH OF A SAN ANGELO TO BRADY TO SAN SABA LINE. THE NAM SHOWS AN MCS DEVELOPING AS A WEAK SHORTWAVE KEEP CONVECTION ONGOING TONIGHT THROUGH THE OVERNIGHT HOURS MOVING ACROSS THE NORTHWEST BIG COUNTRY AND MOVING TO THE SOUTHEAST AHEAD OF A COLD FRONT...WHILE THE GFS KEEPS THE MCS NEAR THE NORTHERN BIG COUNTRY AND RED RIVER VALLEY REGION. HAVE DECIDED TO FOLLOW THE NAM AS IT HAS BEEN PERFORMING BETTER...THE NAM HAS HINTED AT MAYBE TWO MCS'S DEVELOPING. THE NAM HAS THE COLD FRONT APPROACHING THE INTERSTATE 20 CORRIDOR BY MIDNIGHT AND BY EARLY MORNING. SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO WEDNESDAY MORNING...WITH A SOME SHOWERS AND THUNDERSTORMS POSSIBLE ACROSS THE NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU INTO THE AFTERNOON AND EVENING HOURS. THE STORM PREDICTION CENTER HAS ISSUED TORNADO WATCH # 324 FOR THE NORTHERN TWO THIRDS OF WEST CENTRAL TEXAS UNTIL 03Z. FOR MORE INFORMATION GO TO HTTP://WWW.SPC.NOAA.GOV. .LONG TERM... SHOWERS AND THUNDERSTORMS WILL LINGER INTO THURSDAY MORNING ACROSS THE NORTHWEST HILL COUNTRY AND NORTHERN EDWARDS PLATEAU...BUT EXPECT ALL PRECIPITATION TO BE GONE BY THURSDAY AFTERNOON. THE UPPER LEVEL RIDGE ACROSS THE SOUTHWESTERN CONUS WILL SHIFT EAST TO CENTRAL PLAINS IN RESPONSE TO AN UPPER LEVEL LOW MOVING INTO THE WESTERN CONUS...BRINGING HOT AND DRY CONDITIONS TO WEST CENTRAL TEXAS FRIDAY THROUGH SUNDAY. A LEE TROUGH DEVELOPS ACROSS THE SOUTHERN PLAINS ON FRIDAY AND REMAINS AROUND THROUGH THE WEEKEND...SO CAN'T RULE OUT AN ISOLATED THUNDERSTORMS BUT FOR NOW HAVE SILENT 10 POPS OR LESS IN THE GRIDS. ON SUNDAY THE RIDGE BEGINS TO FLATTEN OUT AS THE UPPER LEVEL LOW EJECTS INTO THE CENTRAL PLAINS...PLACING WEST CENTRAL TEXAS UNDER SOUTHWEST FLOW ALOFT FOR THE FIRST PART OF NEXT WEEK. THE ECMWF HAS A WEAKER UPPER LEVEL SYSTEM FOR NEXT WEEK THAN THE GFS. THE MODELS HAVE BEEN BOUNCING BACK AND FORTH ABOUT PRECIPITATION FOR EARLY NEXT...FOR NOW HAVE A DRY FORECAST BUT THAT COULD CHANGE DEPENDING ON HOW THE UPPER LEVEL SYSTEM EVOLVES. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 66 82 60 86 64 / 60 20 10 0 10 SAN ANGELO 67 87 61 90 65 / 50 30 10 0 10 JUNCTION 70 89 64 91 65 / 20 40 20 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 23/28
Hazardous weather outlook, Jun 2, 3:11 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 311 PM CDT TUE JUN 2 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-032015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 311 PM CDT TUE JUN 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT EXPECT SEVERE THUNDERSTORMS TO DEVELOP ACROSS WEST CENTRAL TEXAS...MAINLY ALONG AND NORTH OF A LINE FROM MERTZON TO SAN SABA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. ALSO...FLASH FLOODING IS POSSIBLE AS SOME THUNDERSTORMS MAY PRODUCE VERY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE WILL LIKELY NEED SPOTTERS ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND HEARTLAND THIS AFTERNOON AND EVENING. 23/HUBER
In the hours before
Special weather statement, Jun 2, 3:44 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 344 PM CDT TUE JUN 2 2009 TXZ114-022145- SHACKELFORD TX- 344 PM CDT TUE JUN 2 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 445 PM CDT FOR SHACKELFORD COUNTY... AT 341 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 11 MILES SOUTHWEST OF ALBANY...MOVING NORTHEAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... ALBANY BY 445 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR WEST CENTRAL TEXAS. 12
Local storm report, Jun 2, 4:06 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL ROTAN 32.85N 100.46W
06/02/2009 M1.75 INCH FISHER TX PUBLIC
&&
LHIESLERLocal storm report, Jun 2, 4:10 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
410 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM HAIL 2 S ROTAN 32.82N 100.46W
06/02/2009 M1.75 INCH FISHER TX PUBLIC
&&
LHIESLERLocal storm report, Jun 2, 4:38 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
438 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM HAIL 17 S ALBANY 32.48N 99.30W
06/02/2009 E1.00 INCH CALLAHAN TX PUBLIC
&&
LHIESLERLocal storm report, Jun 2, 5:07 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
507 PM CDT TUE JUN 02 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CLYDE 32.40N 99.50W
06/02/2009 E0.88 INCH CALLAHAN TX PUBLIC
&&
LHIESLERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 3:47 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 43 min |
| Jun 2, 3:49 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 41 min |
| Jun 2, 4:21 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Shackelford | 39 min |
| Jun 2, 4:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 51 min |
| Jun 2, 4:28 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 47 min |
| Jun 2, 4:52 PM CDT | Tornado Warning | SJT | Fisher | 38 min |
| Jun 2, 5:07 PM CDT | Tornado Warning | SJT | Callahan, Shackelford | 38 min |
| Jun 2, 5:35 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 40 min |
| Jun 2, 5:36 PM CDT | Tornado Warning | SJT | Fisher, Jones, Taylor | 39 min |
| Jun 2, 5:47 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 43 min |
| Jun 2, 5:48 PM CDT | Areal Flood Advisory | SJT | Callahan, Shackelford | 87 min |
| Jun 2, 5:48 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 42 min |
| Jun 2, 6:09 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Taylor | 36 min |
| Jun 2, 6:16 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones | 44 min |
| Jun 2, 6:23 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 37 min |
| Jun 2, 6:29 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 46 min |
| Jun 2, 6:41 PM CDT | Areal Flood Advisory | SJT | Nolan, Taylor | 79 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.